Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 146, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 28, 2007, 9:56 AM CDT for McLennan County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 28, 2007, 9:56 AM CDT (14:56 UTC)
- Expired
- May 28, 2007, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County McLennan County, TX
The radar
The Ft Hood radar (KGRK), 94 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 10:30 AM CDT | FLASH FLOOD | Mcgregor, TX | TWO ROADS CLOSED DUE TO FLOODING: OLD MEXIA RD AND HOG CREEK RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 281457 FFWFWD TXC309-281800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 956 AM CDT MON MAY 28 2007 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... MCLENNAN COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 100 PM CDT * AT 956 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN FROM JUST SOUTH OF WACO SOUTH TO SOUTHERN BELL COUNTY...MOVING NORTH AT 20 MPH. RAINFALL RATES OF 1 TO 1.5 INCHES WILL OCCUR. RUNOFF FROM THESE STORMS WILL RESULT IN FLASH FLOODING. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LORENA...MCGREGOR...HEWITT...ROBINSON...CRAWFORD...WOODWAY... BEVERLY HILLS...WACO...HALLSBURG...MART...BELLMEAD... LACY-LAKEVIEW...NORTHCREST AND WEST DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. LAT...LON 3126 9734 3153 9683 3184 9706 3159 9756 $$
3 follow-up statements
000 WGUS74 KFWD 281548 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1048 AM CDT MON MAY 28 2007 TXC309-281800- MCLENNAN TX- 1048 AM CDT MON MAY 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR MCLENNAN COUNTY... AT 1046 AM CDT...SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING CONTINUE OVER MOST OF THE COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3126 9734 3153 9683 3184 9706 3159 9756 $$
000 WGUS74 KFWD 281708 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1207 PM CDT MON MAY 28 2007 TXC309-281800- MCLENNAN TX- 1207 PM CDT MON MAY 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR MCLENNAN COUNTY... AT 1204 PM CDT...RAINFALL RATES WERE DECREASING...WITH LIGHT TO MODERATE RAIN OVER THE COUNTY. RESIDUAL FLOODING FROM EARLIER HEAVY RAIN REMAINS POSSIBLE...USE CAUTION. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST... WACO...NORTHCREST...LACY-LAKEVIEW AND BELLMEAD EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 3126 9734 3153 9683 3184 9706 3159 9756 $$
000 WGUS74 KFWD 281801 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 100 PM CDT MON MAY 28 2007 TXC309-281810- MCLENNAN TX- 100 PM CDT MON MAY 28 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR MCLENNAN COUNTY... ADDITIONAL LIGHT RAIN IS FALLING AND RESIDUAL FLOODING OF LOW LYING AREAS MAY BE OCCURRING...CONTINUE TO BE SAFE. LAT...LON 3126 9734 3153 9683 3184 9706 3159 9756 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 28, 5:55 AM CDT, 4 hours 1 minute earlier.
Area forecast discussion, May 28, 5:55 AM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 555 AM CDT MON MAY 28 2007 .AVIATION... 555 AM. A WEAK STATIONARY UPPER LOW AND ABUNDANT TROPICAL MOISTURE WILL AGAIN RESULT SCATTERED SHRA/TSRA WITH HEAVY RAINFALL TODAY AND EARLY EVENING...HOWEVER COVERAGE AND ACTIVITY MAY BE SLIGHTLY LESS THAN YESTERDAY. MVFR CIGS ARE EXPECTED ACROSS THE KDFW TRACON THIS MORNING...THEN LIFTING TO VFR DURING THE AFTERNOON AND MOST OF THE NIGHT. MVFR CIGS RETURN 08Z AND AFTERWARD. COULD BE BRIEF PERIODS OF IFR CIGS/VIS DURING THE HEAVY DOWNPOURS. AS FOR KACT...VERY SIMILAR SITUATION EXCEPT CONVECTION WILL OCCUR EARLY THIS MORNING AS ACTIVITY TO THE SOUTH PUSHES NORTHWARD. WINDS GENERALLY SOUTHEAST 5-10KT. 75 && PREV DISCUSSION... 410 AM. THE AREAL COVERAGE OF THE SHOWERS AND THUNDERSTORMS OVERNIGHT HAS BEEN MUCH LESS THAN WHAT WE HAVE SEEN DURING THE LAST FEW NIGHTS ACROSS THE FORECAST AREA. WATER VAPOR SATELLITE IMAGERY SHOWS SEVERAL WEAK VORTICES ACROSS THE REGION...ONE OF SOUTH CENTRAL TEXAS MOVING NORTHEAST...ANOTHER OVER OVER WEST TEXAS MOVING EAST... ANOTHER OVER NORTH CENTRAL TEXAS LIFTING NORTH. WE WILL REMAIN IN A MOIST AIRMASS DURING THE NEXT FEW DAYS. THE 00Z KFWD RAOB SHOWED THE PRECIPITABLE WATER AT 1.47 INCHES...ABOUT 130 PERCENT OF NORMAL. GIVEN THE SATURATED GROUND AND POTENTIAL FOR HEAVY RAIN...WILL KEEP THE FLASH FLOOD WATCH AS IS FOR TODAY. HAVE KEPT THE BEST POPS ACROSS THE CENTRAL AND EASTERN ZONES...WITH CHANCE POPS ACROSS THE WEST FOR TODAY. WE WILL CONTINUE TO SEE A CHANCE OF SHOWERS AND THUNDERSTORMS FOR MOST OF THE COMING WEEK. THE BEST CHANCES OF RAIN WILL SHIFT TO EAST TEXAS WEDNESDAY AS THE UPPER TROUGH SHIFTS SLIGHTLY EASTWARD. A WEAK FRONT WILL MOVE TOWARD THE RED RIVER THURSDAY...AND MAY SINK INTO NORTH TEXAS BRIEFLY LATE THURSDAY...BEFORE LIFTING BACK TO THE NORTH FRIDAY. HAVE DECIDED TO ADD POPS TO THE FORECAST FOR NEXT WEEKEND AS WE WILL BE IN NORTHWESTERLY FLOW ALOFT...AND THE GFS TRIES TO BRING A SERIES OF SHORTWAVES ACROSS NORTH TEXAS. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 80 67 83 69 85 / 70 30 30 20 20 WACO, TX 79 68 84 68 84 / 90 30 30 20 20 PARIS, TX 77 65 80 65 83 / 60 40 60 30 40 DENTON, TX 80 67 83 68 84 / 60 30 30 20 20 MCKINNEY, TX 78 66 81 68 83 / 70 40 40 20 20 DALLAS, TX 80 68 83 69 85 / 70 30 30 20 20 TERRELL, TX 79 67 83 67 85 / 70 40 50 20 30 CORSICANA, TX 79 67 82 68 84 / 70 40 50 20 30 TEMPLE, TX 79 68 84 68 84 / 90 30 30 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: TXZ092>095-103>107-118>123-131>135-142>148-156>162-174-175. && 75/58
Hazardous weather outlook, May 28, 4:10 AM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 410 AM CDT MON MAY 28 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 410 AM CDT MON MAY 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... HEAVY RAINFALL AND FLASH FLOODING WILL BE THE MAIN CONCERN FOR TODAY THROUGH EARLY EVENING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS EAST OF A GAINESVILLE...FORT WORTH...GOLDTHWAITE LINE THROUGH 7 PM. SINCE MUCH OF NORTH TEXAS IS SATURATED...ANY PERIOD OF VERY HEAVY RAINFALL WILL LIKELY PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN... THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS THROUGH SUNDAY. HEAVY RAINFALL AND FLASH FLOODING WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR LOCALIZED FLASH FLOODING.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:15 AM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| May 28, 8:59 AM CDT | Flash Flood Warning | FWD | Milam | 3 hr |
| May 28, 11:00 AM CDT | Flash Flood Warning | FWD | Robertson | 4 hr |
| May 28, 11:06 AM CDT | Flash Flood Warning | FWD | Hunt | 4 hr |
| May 28, 5:17 PM CDT | Flash Flood Warning | FWD | Milam | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.